Cooperative Center for Study Abroad 2024 Belize Anthropology Program

Ethnographic Field School Course Schedule

All times based on local time zone... Everything subject to change!!!

Part I: Preliminary Orientation

Monday May 6 – Preliminary Orientation Meeting

• 4:00-6:00 PM Landrum Academic Center, Room 201, and Online

Part II: Ethnographic Boot Camp Online

Monday June 3 - Course Introduction / Pre-departure Orientation Online Meeting

• Times T.B.A.

Tuesday June 4 - Ethnographic Bootcamp Online (Anthropology, Culture, Ethnography, and Theory)

• Times T.B.A.

Wednesday June 5 – Ethnographic Bootcamp Online (Ethnographic Interviewing)

• Times T.B.A.

Thursday June 6 – Ethnographic Bootcamp Online (Ethnographic Fieldnotes)

Times T.B.A.

Friday June 7 – Ethnographic Bootcamp Online (Ethnography within Belize Sugar Cane Farming Communities)

- Human Subjects Training Due
- Times T.B.A.

Part III: Packing and Journal Writing

Saturday June 8 through Sunday June 9 – Complete Packing & Begin Writing in Journal

Contact Dr. Hume (humed1@nku.edu) if you have any questions, concerns, and/or problems!!!

Part IV: Ethnography in Belize

Monday June 10 - Arrival in Orange Walk Town

- Flight Information T.B.A.
- 11:30 AM-12:30 PM (1 hour) Travel from airport to hotel, Orange Walk Town
- 12:30-1:00 PM (0.5 hours) Arrival at hotel, check-in, preliminary unpacking (stay on hotel grounds)
- 1:00-1:30 PM (0.5 hours) Course Orientation
- 1:30-4:00 PM (2.5 hours) Orange Walk Town walking tour (bank and shopping)
- 4:00 PM Return to hotel and continue unpacking (remain on hotel grounds)
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Return to the hotel for writing in journal/unpacking/relaxing (remain on hotel grounds)

Tuesday June 11 through Thursday June 13 – Orange Walk Town

- 7:30-8:00 AM Breakfast at hotel
- 8:00-8:30 AM Group Meeting

- 8:30 AM-12:00 PM Ethnography Boot Camp (Mapping, Sight-Soundscape, Produce Economics, or Interview Preparation), Sugar Industry Meeting/Tour [Sugar Industry Research and Development Institute Meeting, Belize Sugar Farmers Association Meeting, Progressive Sugar Cane Producers Association Meeting, Cuello Distillery and Ruins Tour, or Sugar Cane Factory Tour]
- 12:00 AM-1:30 PM Group lunch (Nahil Mayab Restaurant, Maracas Bar and Grill, Tan's Pizza, or Lee's Chinese Restaurant)
- 2:00-5:00 PM Ethnography Boot Camp (Mapping, Sight-Soundscape, Produce Economics, or Interview Preparation) or Sugar Industry Meeting/Tour [Sugar Industry Research and Development Institute Meeting, Belize Sugar Farmers Association Meeting, Progressive Sugar Cane Producers Association Meeting, Cuello Distillery and Ruins Tour, or Sugar Cane Factory Tour]
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing in journal/relaxing (remain on hotel grounds)

Friday June 14 – Conduct Interviews in Villages

- 7:30-8:00 AM Breakfast at hotel
- 8:00-8:30 AM Group Meeting
- 8:30-10:00 AM Interview Preparation Meeting
- 10:00 AM-12:30 PM Writing journal/relaxing/meetings with Dr. Hume/eating and shopping (in groups)
- 12:45 PM Pickup in front of hotel
- 1:00-5:00 PM Interviews in village
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing ethnographic field notes, interview notes, journal/relaxing (remain on hotel grounds)

Saturday June 15 – Conduct Interviews in Villages

- 7:30-8:00 AM Breakfast at hotel
- 8:00-8:30 AM Group Meeting
- 8:30 AM-12:30 PM Writing ethnographic field notes, interview notes, journal/relaxing/meetings with Dr. Hume/eating and shopping (in groups)
- 12:45 PM Pickup in front of hotel
- 1:00-5:00 PM Interviews in village
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing ethnographic field notes, interview notes, journal/relaxing (remain on hotel grounds)

Sunday June 16 - Field Excursion - Cave Tubing

- 7:30-8:00 AM Breakfast at hotel
- 8:00-8:30 AM Group Meeting
- 8:30 AM Pickup in front of hotel for field excursion (Cave Tubing)
- Remainder of day on tour!
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing ethnographic field notes, interview notes, journal/relaxing (remain on hotel grounds)

Monday June 17 through Saturday June 22 - Conduct Interviews in Villages

- 7:30-8:00 AM Breakfast at hotel
- 8:00-8:30 AM Group Meeting
- 8:30 AM-12:30 PM Writing ethnographic field notes, interview notes, journal/relaxing/meetings with Dr. Hume/eating and shopping (in groups)
- 12:45 PM Pickup in front of hotel
- 1:00-5:00 PM Interviews in village
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing ethnographic field notes, interview notes, journal/relaxing (remain on hotel grounds)

Sunday June 23 - Field Excursion - Belize Zoo

• 7:30-8:00 AM Breakfast at hotel

- 8:00-8:30 AM Group Meeting
- 8:30 AM Pickup in front of hotel for field excursion (Belize Zoo)
- Remainder of day on tour!
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing ethnographic field notes, interview notes, journal/relaxing (remain on hotel grounds)

Monday June 24 through Saturday June 29 - Conduct Interviews in Villages

- 7:30-8:00 AM Breakfast at hotel
- 8:00-8:30 AM Group Meeting
- 8:30 AM-12:30 PM Writing ethnographic field notes, interview notes, journal/relaxing/meetings with Dr. Hume/eating and shopping (in groups)
- 12:45 PM Pickup in front of hotel
- 1:00-5:00 PM Interviews in village
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing ethnographic field notes, interview notes, journal/relaxing (remain on hotel grounds)

Sunday June 30 - Field Excursion - New River and Lamanai Ruins

- 7:30-8:00 AM Breakfast at hotel
- 8:00-8:30 AM Group Meeting
- 8:30 AM Pickup in front of hotel for field excursion (New River and Lamanai Ruins)
- Remainder of day on tour!
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing ethnographic field notes, interview notes, journal/relaxing (remain on hotel grounds)

Monday July 1 - Preparations for Departure

- 7:30-8:00 AM Breakfast at hotel
- 8:00-10:00 AM Group Meeting
- 10:00 AM-12:00 PM Writing ethnographic field notes, interview notes, journal/packing/relaxing/meetings with Dr. Hume/eating and shopping (in groups)
- 12:00 AM-1:30 PM Group lunch (location T.B.A.)
- 1:30-6:45 PM Writing ethnographic field notes, interview notes, journal/packing/relaxing/meetings with Dr. Hume/eating and shopping (in groups)
- 6:45 PM Meet in front of the hotel for dinner
- 7:00-8:00 PM Dinner at Luigi's
- 8:00 PM Writing in journal/packing/relaxing (remain on hotel grounds)

Tuesday July 2 - Departure

- 7:30-8:00 AM Breakfast at hotel
- 8:15 AM Meet in front of the hotel for departure
- 8:30-9:30 AM (1 hour) Travel from hotel to airport
- Flight Information T.B.A.

Part V: Writing

Wednesday July 3 - Write Final Journal Entry

Sunday July 7 - Journal as well as Service Learning Reflection Due.

Sunday July 7 - Diagramming Analysis (graduate level students only) Due

Last updated: 07/27/2023 09:47:10